November 12, 2014
Notes: Khanna, Ajay K
Tiwary, Satyendra Kumar
Dixit, V K
HPB Surg. 2013;2013:367581. doi: 10.1155/2013/367581. Epub 2013 Sep 24.
Author Address: Department of General Surgery, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Ultra Pradesh 221005, India.
Reference Type: Journal Article
Record Number: 4699Author: Kim, D. B., Cho, Y. K., Song, H. J. and Song, B. C.
Title: [A case of acute pancreatitis and acute hepatitis caused by ingestion of Ceramium kondoi]
Journal: Korean J Gastroenterol
Short Title: [A case of acute pancreatitis and acute hepatitis caused by ingestion of Ceramium kondoi]
Alternate Journal: The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
ISSN: 1598-9992 (Print)
Accession Number: 24262598
Keywords: Abdominal Pain/etiology
Drug-Induced Liver Injury/*diagnosis/enzymology
Tomography, X-Ray Computed
Abstract: In Korea, the use of herbal remedies is a common cause of drug-induced liver injury. However, the occurrence of both acute pancreatitis and acute hepatitis after taking herbal remedies has rarely been reported. Herein, we report a case of concurrent acute pancreatitis and acute hepatitis associated with Ceramium kondoi ingestion. A 58-year-old woman was diagnosed with advanced gastric cancer 7 months ago. Total gastrectomy and adjuvant chemotherapy was performed without complications. The patient had been well until recently, when she presented with severe abdominal pain after ingestion of Ceramium kondoifor 4 weeks. The laboratory findings demonstrated elevated liver enzymes and lipase, and abdominal computed tomography revealed pancreas swelling with fat infiltration. The diagnosis was made based on the diagnostic criteria for drug induced pancreatitis and the Russel Uclaf Causality Assessment Method scale for drug-induced liver injury. After cessation of Ceramium kondoi, she showed clinical and biochemical improvement.